‘Infinite domain’ elements

Beer G. and Meek J.L. (1981) ‘Infinite domain’ elements. International Journal for Numerical Methods in Engineering, 17 1: 43-52. doi:10.1002/nme.1620170104


Author Beer G.
Meek J.L.
Title ‘Infinite domain’ elements
Journal name International Journal for Numerical Methods in Engineering   Check publisher's open access policy
ISSN 1097-0207
Publication date 1981-01-01
Sub-type Article (original research)
DOI 10.1002/nme.1620170104
Volume 17
Issue 1
Start page 43
End page 52
Total pages 10
Subject 2612 Numerical Analysis
2200 Engineering
2604 Applied Mathematics
Abstract A parametric element is formulated which enables the economic modelling of ‘infinite domain’ type problmes. A typical problem is an opening in a stress field in an infinite medium, either in two or three dimensions. The strategy is to model around the opening with two or three layers of conventional isoparametric finite elements and surround these with a single layer of ‘infinite domain’ elements. Several sample problems has been analysed for circular, square and spherical openings in infinite media, and the results compared with either theoretical or boundary element solutions which include the ‘infinite’ boundary in their solution technique. Copyright
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 96 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 04 Oct 2016, 14:05:17 EST by System User